Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Oct 17, 2015, 7:05 AM PDT for El Dorado County, Placer County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2015, 7:05 AM PDT (14:05 UTC)
- Expired
- Oct 17, 2015, 11:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Dorado County, CA, Placer County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WGUS56 KSTO 171405
FFWSTO
CAC017-061-171800-
/O.NEW.KSTO.FF.W.0002.151017T1405Z-151017T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
705 AM PDT SAT OCT 17 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE KING FIRE BURN AREA IN...
SOUTH CENTRAL PLACER COUNTY IN NORTHERN CALIFORNIA
NORTH CENTRAL EL DORADO COUNTY IN NORTHERN CALIFORNIA
* UNTIL 1100 AM PDT
* AT 704 AM PDT...DOPPLER RADAR INDICATED HEAVY RAIN MOVING INTO THE
WARNED AREA. FLASH FLOODING WITH DEBRIS FLOWS ARE EXPECTED TO
BEGIN SHORTLY.
* THE SEVERELY BURNED AREAS ARE OF PARTICULAR CONCERN...THIS INCLUDES
THE RUBICON RIVER, SILVER CREEK, AND SOUTH FORK AMERICAN BASINS.
THESE AREAS NO LONGER ABSORB ANY RAINFALL, LEADING TO ENHANCED
RUNOFF. THOSE TRAVELING ALONG ELEVEN PINES ROAD ESPECIALLY AROUND
THE ELLICOT CROSSING REACH, JAYBIRD ACCESS ROAD, FOREBAY ROAD, AND
OTHER LOCAL ROADS WITHIN THE KING FIRE BURN AREA SHOULD BE ALERT
FOR PROBABLE ROAD PROBLEMS DUE TO FLOODING, ROCK AND DEBRIS FLOWS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. PERSONS WITHIN THE KING FIRE BURN AREA
NEED TO BE ALERT FOR THE POTENTIAL OF MUD AND DEBRIS FLOWS. THESE
FLOWS COULD IMPACT AREA ROADWAYS, HILL SIDES, AND LOCAL STREAMS AND
CREEKS. IF YOU OBSERVE MOVEMENT OF SOILS, DEBRIS, OR LARGE AMOUNTS OF
WATER, YOU SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE
THROUGH WATER FLOWING ACROSS ROADWAYS.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3914 12039 3908 12048 3894 12062 3881 12071
3877 12070 3876 12053 3876 12048 3886 12045
3904 12037 3913 12038
$$2 follow-up statements
635
WGUS76 KSTO 171519
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
819 AM PDT SAT OCT 17 2015
CAC017-061-171800-
/O.CON.KSTO.FF.W.0002.000000T0000Z-151017T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-EL DORADO CA-
819 AM PDT SAT OCT 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM PDT FOR
EAST CENTRAL PLACER AND NORTH CENTRAL EL DORADO COUNTIES...
AT 812 AM PDT...DOPPLER RADAR INDICATED THAT MOST OF THE HEAVY RAIN
ACROSS THE WARNED AREA HAS DECREASED. HOWEVER...FLASH FLOODING...
DEBRIS FLOWS...AND MUD SLIDES ARE STILL POSSIBLE OVER THE WARNED
AREA...INCLUDING THE KING BURN SCAR AREA...FOR THE NEXT SEVERAL
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3914 12039 3908 12048 3894 12062 3881 12071
3877 12070 3876 12053 3876 12048 3886 12045
3904 12037 3913 12038
$$
PCH609
WGUS76 KSTO 171755
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1055 AM PDT SAT OCT 17 2015
CAC017-061-171801-
/O.EXP.KSTO.FF.W.0002.000000T0000Z-151017T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-EL DORADO CA-
1055 AM PDT SAT OCT 17 2015
...THE FLASH FLOOD WARNING FOR EAST CENTRAL PLACER AND NORTH CENTRAL
EL DORADO COUNTIES WILL EXPIRE AT 1100 AM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...THERE HAVE BEEN REPORTS OF FLOODED ROADWAYS
AND MUD SLIDES IN THE WARNED AREAS...AND MOTORISTS SHOULD HEED ALL
ROAD CLOSURES POSTED.
LAT...LON 3914 12039 3908 12048 3894 12062 3881 12071
3877 12070 3876 12053 3876 12048 3886 12045
3904 12037 3913 12038
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 4:30 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 17, 4:30 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 430 AM PDT SAT OCT 17 2015 SYNOPSIS... An unsettled weekend with cool temperatures and showers/thunderstorms. This will give way to a breezy beginning of the week with warming temperatures. && .DISCUSSION Quite an eventful overnight shift. A North-South line of showers/thunderstorms began to develop after 1 am. By 2 am, this line generally impacted valley areas between Modesto up towards Red Bluff with the Sacramento region getting hit the hardest. Multiple reports of lightning with brief, heavy downpours in and around the Sac Metro region. The Downtown Sacramento rain gauge measured over 0.30" between 1-2 am. By 3 am, the gauge had measured 0.38" of rain. This line gradually moved northeastward and by 3:15 am, it looked like part of the line was headed towards the Butte Wildfire Scar. Between 3:30-3:45 am, the showers were diminishing on radar just west of the scar. Hourly rate of rain with these cells is below debris flow critera for the burn scar, but we will continue to monitor this morning. As of 4:30 am there were almost 200 lightning strikes between the Modesto to Oroville area and including the Western Sierra slopes. Instability will continue through tonight. Have added slight chance of thunderstorms to the Western Sierra Slope Foothills and Mountains between 5 am to 11 am since that's where the line of showers/thunderstorms is currently located and the HRRR also indicates activity in that region this morning. In the afternoon, HRRR shows a isolated shower activity in the valley, but it will be hit or miss. Daytime highs today will be near to a couple degrees below normal for this time of year with valley highs in the mid 70s, mountains in the 50s and 60s. The low lingers over NorCal into Sunday and shower activity should be limited to the higher elevations of the Sierra. Daytime highs will be similar to today...near to a little below normal. By Monday morning the low will be northeast of our region and a warming trend begins with dry weather. More notable warming occurs Tuesday as daytime highs around 10 degrees above normal with valley highs back around the mid 80s. JBB && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) The extended period starts out dry under a ridge of high pressure between a low centered over northern Baja and another trough in the Gulf of Alaska. Wedmesday will likely be the warmest day with daytime highs expected to come in between 5 and 10 degrees above normal. A small scale upper trough is forecast to pass through the Pacific Northwest on Thursday. This should bring a little cooling but daytime highs are still likely to remain several degrees above normal. Extended models begin to deviate on Friday in regards to another upper trough digging out of the Gulf of Alaska. Both models put this system over the Pacific Northwest coast by Friday afternoon but GFS somewhat deeper bringing precipitation to the far northern portions of California while the ECMWF is more shallow with the system keeping any precip well north of the state. GFS would indicate the possibility of some shower activity northern zones next Saturday while the ECMWF would keep the region dry. Have kept slight threat of precipitation over the northern zones Saturday in coordination with 00z GFS and surrounding offices. This represents a trend of pulling precipitation farther northward and quick look at 06z GFS shows this trend continuing. If this trend continues...may end up removing precip from forecast all together next weekend. Either way...cooler temperatures still in store for end of the week although daytime highs are still likely to remain at least a little above normal. && .AVIATION... Mainly VFR conditions today all TAF sites but widespread showers and thunderstorms are possible through about 06z Sunday. Surface winds south to southwest today sustained below 15 knots except strong and variable near thunderstorms. More variable winds after 06Z. && .STO Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:36 AM PDT | Flash Flood Warning | STO | Amador, Calaveras, El Dorado, San Joaquin, Stanislaus | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.